Couldn't find what you looking for?

TRY OUR SEARCH!

I got a cortisone injection in my ankle last Friday and it was painful. It can take from a couple of days to a week for the injection to start working and bring down the inflammation. My ankle surgeon said that it is not uncommon to have pain long after surgery and he said thst the pain I hsave now could be from the inflammation and needed a cortisone injection.

However, it has been several days now and the cortisone injection still hurts. Also, the cortisone injection site is dark colored with bruising around it. It does feel warm to the touch on the area where it is bruised. Should I be worried?

Any advice would be greatly appreciated. Thank you.

Cassie

Loading...

The dark color could mean that the tissue may be dead (necrosis). The warmth at the bruised area means the area is infected. Seek emergency care right away.
Reply

Loading...

Thank you for replying. Is the bruising around the cortisone injection site normal though?

Cassie
Reply

Loading...

The bruising comes from bleeding underneath the skin. Yes, it is normal.
Reply

Loading...

The cortisone injection site on my ankle got bigger it seems and it is still discolored. The bruising is still around it and there is also bruising to the right of it. It is still painful. Should I have my doctor look at this?

Cassie
Reply

Loading...

Yes, see your doctor. You may have an infection.
Reply

Loading...

Thank you for replying. I called my doctor today and explained what has been happening with the cortisone injection in my ankle. He told me just to ice my ankle, take prescription pain medication, and elevate it. If it doesn't get better in a few days, then I would go to see him.

I was literally crying over the phone because he told me that he is not concerned at this point and told me what to do for now to see if it works.

I also had a cortisone injection in my left wrist a while ago, and I know I didn't have any problems with that one.

Csssie
Reply

Loading...

Thank you for replying. My ankle is still sore from the cortisone injection. The injection site is still discolored and large. There is still bruising around it and to the right of it. This had been over two weeks now. I am worried! What should I do?

Cassie
Reply

Loading...

tgb wrote:

Thank you for replying. My ankle is still sore from the cortisone injection. The injection site is still discolored and large. There is still bruising around it and to the right of it. This had been over two weeks now. I am worried! What should I do?

Cassie



Hi Cassie. I wouldn't worry if I were you because worrying isn't going to help you! Instead, I think that you should see the doctor about it because I think that it's been discolored for far too long. Are you able to go soon?
Reply

Loading...

Thank you for replying. My ankle is still sore from the cortisone injection I got almost three weeks ago. Why is it still painful? I am still not understanding alot of what is going on with this. The injection site is still discolored and large. There is still bruising around it and to the right of it. This had been almost three weeks now.

The doctor who gave me the injection was a physicians assistant. This was the same doctor I saw a couple of weeks post op. after I had ankle surgery over a year ago. This wasn't the same ankle surgeon I had during my surgery, who gave me the injection almost three weeks ago.

I did call last week and talked to the nurse and she talked to the physicians assistant and he just prescribed prescription pain pills which gave me wicked headaches and had to stop taken them. I was so upset that he didn't the time to look at the injection site.

Should I call my regular doctor? PCP?

Any adivce would be greatly appreciated. Thank you in advance.
Cassie
Reply

Loading...

tgb wrote:

Thank you for replying. My ankle is still sore from the cortisone injection I got almost three weeks ago. Why is it still painful? I am still not understanding alot of what is going on with this. The injection site is still discolored and large. There is still bruising around it and to the right of it. This had been almost three weeks now.

The doctor who gave me the injection was a physicians assistant. This was the same doctor I saw a couple of weeks post op. after I had ankle surgery over a year ago. This wasn't the same ankle surgeon I had during my surgery, who gave me the injection almost three weeks ago.

I did call last week and talked to the nurse and she talked to the physicians assistant and he just prescribed prescription pain pills which gave me wicked headaches and had to stop taken them. I was so upset that he didn't the time to look at the injection site.

Should I call my regular doctor? PCP?

Any adivce would be greatly appreciated. Thank you in advance.
Cassie



Hi Cassie, it sounds to me like you are getting shuttled around a lot. I think that if you're calling and all they're doing is prescribing you pain pills, that's not very effective. Go see someone--anyone--that you trust better than that PA. I'd say the surgeon might be the best bet or your PCP, but go show someone. Someone needs to see your foot to tell if what you've got is normal or not. Keep me posted on what they say, okay?
Reply

Loading...

Thank you for replying. I called my PCP about the cortisone injection and I talked to the nurse and she said that they don't take care of cortisone injections. So what do I do now?

Should I call the physicians assistant back and tell him about the injection? The injection sitre had not got any better, it is still discolored and the bruising is still there, and is still sore and this has been almost 2 1/2 weeks ago.

Cassie
Reply

Loading...

tgb, that's really frustrating to hear! What a really helpful PCP you must have. XD Anyway, I would probably go see the PA instead and make sure that they see that you are discolored and bruised. I would not stop until at least SOMEONE saw it and looked at it because that's not normal. Whoever did the shot (I've forgotten since who did it) needs to take responsibility.
Reply

Loading...

Thank you for replying. My PA gave me the cortisone injection, so I am kind of worried what he is going to do. Should I go see him or my regular ankle surgeon?

Cassie
Reply

Loading...

I also have a small bump to the right of the injection site. Do you know what this could be?

It is after three weeks since I got the cortisone injection and the symptoms from that injection are still here and now I have a small bump.

Do you think I should call the physicians assistant back?

Cassie
Reply

Loading...